Alert archive / Oregon / Wind Advisories in 2014
Wind Advisory 37, NWS Medford, OR
NWS Medford, OR issued this wind advisory at Dec 4, 2014, 2:17 PM PST for Lake County, Oregon; Siskiyou County, California. It took effect at Dec 5, 2014, 1:00 PM PST. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- Dec 4, 2014, 2:17 PM PST (22:17 UTC)
- In effect from
- Dec 5, 2014, 1:00 PM PST
- Expired
- Dec 6, 2014, 10:00 AM PST
- In force
- 21 hr
- Issued by
- NWS Medford, OR
Counties Siskiyou County, CA, Lake County, OR
The radar
The Medford radar (KMAX), 104 km from the middle of the area, began a volume at 22:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 10.3 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 829 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 205 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
934 WWUS76 KMFR 042217 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 217 PM PST THU DEC 4 2014 CAZ081-082-050630- /O.NEW.KMFR.WI.Y.0037.141205T2100Z-141206T0900Z/ CENTRAL SISKIYOU COUNTY-SOUTH CENTRAL SISKIYOU COUNTY- INCLUDING THE CITY OF...WEED 217 PM PST THU DEC 4 2014 ...WIND ADVISORY IN EFFECT FROM 1 PM FRIDAY TO 1 AM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM FRIDAY TO 1 AM PST SATURDAY. * WINDS: SOUTH AT 30 TO 35 MPH WITH GUSTS UP TO 45 MPH. * TIMING: FRIDAY AFTERNOON AND EVENING. * LOCATIONS INCLUDE: WEED, PORTIONS OF INTERSTATE 5 BETWEEN WEED AND GRENADA. * IMPACTS: THE STRONGEST WINDS ARE EXPECTED IN THE SOUTHERN SHASTA VALLEY NEAR WEED...WHICH COULD MAKE TRAVEL ALONG INTERSTATE 5 DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5 PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ORZ031-050630- /O.NEW.KMFR.WI.Y.0037.141206T0600Z-141206T1800Z/ CENTRAL AND EASTERN LAKE COUNTY- 217 PM PST THU DEC 4 2014 ...WIND ADVISORY IN EFFECT FROM 10 PM FRIDAY TO 10 AM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 PM FRIDAY TO 10 AM PST SATURDAY. * WINDS: SOUTHWEST AT 30 TO 35 MPH WITH GUSTS UP TO 50 MPH. * TIMING: FRIDAY EVENING INTO EARLY SATURDAY MORNING. * LOCATIONS INCLUDE: PORTIONS OF HIGHWAY 31 BETWEEN PAISLEY AND SUMMER LAKE. * IMPACTS: GUSTY CROSSWINDS COULD MAKE DRIVING DIFFICULT, ESPECIALLY FOR HIGH PROFILE VEHICLES. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5 PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ BPN
3 follow-up statements
743 WWUS76 KMFR 050426 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 826 PM PST THU DEC 4 2014 CAZ081-082-052100- /O.CON.KMFR.WI.Y.0037.141205T2100Z-141206T0900Z/ CENTRAL SISKIYOU COUNTY-SOUTH CENTRAL SISKIYOU COUNTY- INCLUDING THE CITY OF...WEED 826 PM PST THU DEC 4 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM FRIDAY TO 1 AM PST SATURDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 1 PM FRIDAY TO 1 AM PST SATURDAY. * WINDS: SOUTH AT 30 TO 35 MPH WITH GUSTS UP TO 45 MPH. * TIMING: FRIDAY AFTERNOON AND EVENING. * LOCATIONS INCLUDE: WEED... PORTIONS OF INTERSTATE 5 BETWEEN WEED AND GRENADA. * IMPACTS: THE STRONGEST WINDS ARE EXPECTED IN THE SOUTHERN SHASTA VALLEY NEAR WEED...WHICH COULD MAKE TRAVEL ALONG INTERSTATE 5 DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5 PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ORZ031-052100- /O.CON.KMFR.WI.Y.0037.141206T0600Z-141206T1800Z/ CENTRAL AND EASTERN LAKE COUNTY- 826 PM PST THU DEC 4 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM FRIDAY TO 10 AM PST SATURDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 10 PM FRIDAY TO 10 AM PST SATURDAY. * WINDS: SOUTHWEST AT 30 TO 35 MPH WITH GUSTS UP TO 50 MPH. * TIMING: FRIDAY EVENING INTO EARLY SATURDAY MORNING. * LOCATIONS INCLUDE: PORTIONS OF HIGHWAY 31 BETWEEN PAISLEY AND SUMMER LAKE. * IMPACTS: GUSTY CROSSWINDS COULD MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5 PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
387 WWUS76 KMFR 052216 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 216 PM PST FRI DEC 5 2014 CAZ081-082-060600- /O.CON.KMFR.WI.Y.0037.000000T0000Z-141206T0900Z/ CENTRAL SISKIYOU COUNTY-SOUTH CENTRAL SISKIYOU COUNTY- INCLUDING THE CITY OF...WEED 216 PM PST FRI DEC 5 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM PST SATURDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM PST SATURDAY. * WINDS: SOUTH AT 30 TO 35 MPH WITH GUSTS UP TO 45 MPH. * TIMING: THIS AFTERNOON AND EVENING. * LOCATIONS INCLUDE: WEED... PORTIONS OF INTERSTATE 5 BETWEEN WEED AND GRENADA. * IMPACTS: THE STRONGEST WINDS ARE EXPECTED IN THE SOUTHERN SHASTA VALLEY NEAR WEED...WHICH COULD MAKE TRAVEL ALONG INTERSTATE 5 DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5 PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ORZ031-060600- /O.CON.KMFR.WI.Y.0037.141206T0600Z-141206T1800Z/ CENTRAL AND EASTERN LAKE COUNTY- 216 PM PST FRI DEC 5 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST SATURDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST SATURDAY. * WINDS: SOUTHWEST AT 30 TO 35 MPH WITH GUSTS UP TO 50 MPH. * TIMING: LATE THIS EVENING INTO EARLY SATURDAY MORNING. * LOCATIONS INCLUDE: PORTIONS OF HIGHWAY 31 BETWEEN PAISLEY AND SUMMER LAKE. * IMPACTS: GUSTY CROSSWINDS COULD MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5 PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CC
370 WWUS76 KMFR 060555 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 955 PM PST FRI DEC 5 2014 CAZ081-082-060700- /O.CAN.KMFR.WI.Y.0037.000000T0000Z-141206T0900Z/ CENTRAL SISKIYOU COUNTY-SOUTH CENTRAL SISKIYOU COUNTY- 955 PM PST FRI DEC 5 2014 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE WIND ADVISORY. $$ ORZ031-061800- /O.CON.KMFR.WI.Y.0037.141206T0600Z-141206T1800Z/ CENTRAL AND EASTERN LAKE COUNTY- 955 PM PST FRI DEC 5 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST SATURDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST SATURDAY. * WINDS: SOUTHWEST 30 TO 35 MPH WITH GUSTS UP TO 50 MPH. * TIMING: THROUGH MID-MORNING SATURDAY. * LOCATIONS INCLUDE: PORTIONS OF HIGHWAY 31 BETWEEN PAISLEY AND SUMMER LAKE. * IMPACTS: GUSTY CROSSWINDS COULD MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5 PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ STOCKTON
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this wind advisory went out at Dec 4, 8:40 AM PST, 5 hours 37 minutes earlier.
Area forecast discussion, Dec 4, 8:40 AM PST, 5 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
840 AM PST THU DEC 4 2014
.UPDATE...MULTIPLE REPORTS HAVE COME IN DESCRIBING VERY DENSE FOG
ALONG THE INTERSTATE 5 CORRIDOR BETWEEN ASHALND AND SOUTH MEDFORD.
WITH VISIBILITIES BELOW A QUARTER OF A MILE, HAVE ISSUED A DENSE
FOG ADVISORY TO COVER THIS AREA THROUGH THE NEXT FEW HOURS.
CHANCES ARE, THE DENSER FOG WILL LIFT AT LEAST PARTIALLY BY 10
AM, ALTHOUGH SOME AREAS OF FOG MAY PERSIST IN THE AREA THROUGH
NOON.
OTHERWISE, THE FORECAST APPEARS TO BE ON TRACK. MAIN FOCUS TODAY
WILL BE TO FURTHER REFINE THE TIMING AND STRENGTH OF SEVERAL WET
SYSTEMS DUE TO IMPACT THE REGION THIS WEEK. SEE THE PREVIOUS
DISCUSSION BELOW FOR MORE DETAILS. -BPN
&&
.AVIATION...BASED ON THE 04/12Z TAF CYCLE...MOISTURE WILL CONTINUE
TO STREAM IN OVER THE REGION TODAY. LIFR CIGS/VIS WILL PERSIST IN
THE ROGUE AND ILLINOIS VALLEYS AND UMPQUA BASIN FOR MOST OF THE
MORNING. HOWEVER AS OFF/ON SHOWERS WILL MOVE INTO THE AREA, CIGS/VIS
COULD TEMPORARILY IMPROVE TO MVFR. THERE IS A CHANCE FOR VFR CIGS TO
DEVELOP THIS AFTERNOON, BUT MOUNTAIN OBSCURATIONS ARE LIKELY TO
CONTINUE. THE BOUNDARY LAYER REMAINS MOIST TONIGHT AND WITH THE
ATMOSPHERE BECOMING STABLE, LIFR CIGS/VIS ARE POSSIBLE AT KRBG AND
KMFR STARTING LATE THIS EVENING. -PETRUCELLI
&&
.MARINE....MARINE...UPDATED 800 AM PST THU DEC 4 2014...AN
APPROACHING PACIFIC FRONT WILL BRING INCREASING SOUTH WINDS AND
SEAS TODAY. SOUTH WINDS WILL DECREASE FOR A BRIEF TIME TONIGHT,
THEN A STRONGER FRONT WILL BRING INCREASING SOUTH WINDS AND
MODERATE SEAS FRIDAY AFTERNOON THROUGH FRIDAY NIGHT. A BREAK IN
THE WEATHER IS EXPECTED SATURDAY, THEN ANOTHER FRONT IS EXPECTED
TO MOVE ONSHORE SUNDAY. GUIDANCE CONTINUES TO SHOW A HEAVY WEST
SWELL AFFECTING THE WATERS EARLY NEXT WEEK. -PETRUCELLI
&&
.PREV DISCUSSION... /ISSUED 330 AM PST THU DEC 4 2014/
DISCUSSION...AT 3 AM THE LOW PRESSURE WAS CENTERED ABOUT 200
MILES NW OF REEDSPORT. THIS LOW IS EXPECTED TO FILL WITH JUST
AN OPEN TROUGH THAT WILL MOVE OVER NW OREGON BY THIS EVENING.
ASIDE FROM THE COAST, THE UMPQUA BASIN, THE CASCADES AND MOUNT
SHASTA WHERE RAIN SHOWERS WILL BE WIDESPREAD, THE REST OF OUR
FORECAST AREA WILL SEE MAINLY SCATTERED COVERAGE TODAY. BY TONIGHT
WE SHOULD SEE ONLY ISOLATED SHOWERS EXCEPT FOR THE COAST AND THE
CASCADES AND SISKIYOUS WHERE SHOWERS COVERAGE WILL BE GREATER.
THE NEXT COLD FRONT IS EXPECTED TO CROSS 130W THIS EVENING. THE
UPPER LEVEL TROUGH SUPPORTING THIS FRONT IS DEEPENING AND THE
MODELS HAVE TRENDED TOWARD A SLOWER EASTWARD MOVEMENT. I HAVE CUT
BACK ON POPS ON FRIDAY FOR MOST AREA UNTIL FRIDAY AFTERNOON WHEN
THE UPPER LEVEL TROUGH MOVES INLAND. ALL THREE MODELS SHOW GOOD
MOISTURE FLUX LEADING TO MODERATE TO HEAVY RAIN AT THE COAST, IN
THE CASCADES, WESTERN SISKIYOU COUNTY AND THE MOUNT SHASTA AREA.
WINDS ON FRIDAY AHEAD OF THE FRONT ARE LIKELY TO BE STRONG ENOUGH
FOR WIND ADVISORY, ESPECIALLY IN THE SHASTA VALLEY AND EAST OF THE
CASCADES.
SNOW LEVELS THROUGHOUT THIS EPISODE WILL BE AROUND 6-7000 FEET SO
TRAVEL ACROSS THE PASSES SHOULD NOT BE A PROBLEM. THE COLD FRONT
WILL MOVE INLAND SATURDAY WITH SNOW LEVELS LOWERING TO 4500 FEET
ACROSS THE CASCADES AND AROUND 5500 FEET ACROSS THE SISKIYOUS.
PRECIPITATION WILL BE ENDING AT MOST LOCATIONS SATURDAY NIGHT.
THE LATEST GFS SHOWS ANY DRYING WILL BE BRIEF AS A STRONG
JETSTREAM SETS UP ACROSS THE EASTERN PACIFIC. BOTH THE 12Z ECMWF
AND THE LATEST GFS BRING A SERIES OF FAST MOVING FRONT INLAND
EARLY NEXT WEEK WITH ATMOSPHERIC RIVER SITUATION SETTING UP FROM
WEDNESDAY THROUGH THE END OF NEXT WEEK. /FB
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...DENSE FOG ADVISORY UNTIL 10 AM PST THIS MORNING FOR ORZ026-622.
CA...NONE.
PACIFIC COASTAL WATERS...SMALL CRAFT ADVISORY FOR WINDS UNTIL 10 PM PST FRIDAY FOR
PZZ350-356-370-376.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 10 PM PST FRIDAY
FOR PZZ350-356-370-376.
BPN/MAP/FBIn the hours before
Local storm report, Dec 4, 1:15 PM PST, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
115 PM PST THU DEC 4 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM HEAVY RAIN 1 NNW LAKESIDE 43.59N 124.18W
12/04/2014 M1.17 INCH COOS OR TRAINED SPOTTER
HEAVY RAIN DURATION 24 HOURS. OBSERVER
LOCATION 1.5 MI E. OF PACIFIC OCEAN ADJACENT
TO DUNES.
&&
MNDThe office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 4, 8:31 AM PST | Dense Fog Advisory | MFR | Jackson | 89 min |
| Dec 4, 3:10 PM PST | Gale Warning | MFR | 28 hr | |
| Dec 4, 3:10 PM PST | Hazardous Seas Warning | MFR | 28 hr |
Nearby
Wind Advisories in Oregon, 2014Wind Advisories in California, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.